A qualitative study of a vaccination model with non-linear incidence

A. B. Gumel, S. M. Moghadas

Research output: Contribution to journalArticlepeer-review

70 Scopus citations


We propose a new deterministic model for the dynamics of an infectious disease in the presence of a preventive (prophylactic) vaccine and an effective therapeutic treatment. The three-dimensional model, which assumes a non-linear incidence rate, is analysed qualitatively to determine the stability of its equilibria. The optimal vaccine coverage threshold needed for disease control and eradication is determined analytically (and verified using numerical simulations). The case where no vaccination is given (vaccination-free model) is also investigated. Using a Dulac function, it is shown that the vaccination-free model has no limit cycles.

Original languageEnglish (US)
Pages (from-to)409-419
Number of pages11
JournalApplied Mathematics and Computation
Issue number2-3
StatePublished - Nov 10 2003
Externally publishedYes


  • Limit cycle
  • Non-linear incidence
  • Prevalence
  • Stability analysis
  • Vaccination

ASJC Scopus subject areas

  • Computational Mathematics
  • Applied Mathematics


Dive into the research topics of 'A qualitative study of a vaccination model with non-linear incidence'. Together they form a unique fingerprint.

Cite this